Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 45, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 29, 2007, 7:02 PM MDT for Navajo County, Arizona. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2007, 7:02 PM MDT (01:02 UTC)
- Expired
- Jul 29, 2007, 7:30 PM MDT
- In force
- 28 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 56 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 1.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 104 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1204 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KFGZ 300104 SVRFGZ AZC017-300130- /O.NEW.KFGZ.SV.W.0045.070730T0102Z-070730T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 602 PM MST SUN JUL 29 2007 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN NAVAJO COUNTY IN NORTHEAST ARIZONA... * UNTIL 630 PM MST * AT 554 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS NEAR 60 MPH. THIS STORM WAS LOCATED JUST NORTH OF HEBER-OVERGAARD...OR ABOUT 16 MILES NORTHEAST OF FOREST LAKES. THIS STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL BE NEAR... HEBER-OVERGAARD BY 630 PM MST... LAT...LON 3451 11053 3454 11065 3440 11072 3436 11057 $$ JJ
1 follow-up statement
000 WWUS55 KFGZ 300134 SVSFGZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 631 PM MST SUN JUL 29 2007 AZC017-300141- /O.EXP.KFGZ.SV.W.0045.000000T0000Z-070730T0130Z/ NAVAJO AZ- 631 PM MST SUN JUL 29 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN NAVAJO COUNTY EXPIRES AT 630 PM MST... AT 630 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LEVELS. VERY HEAVY RAIN AND GUSTY WINDS ARE STILL LIKELY WITH THIS STORM AS IT MOVES SLOWLY SOUTH THROUGH THE HEBER AREA. LAT...LON 3451 11053 3454 11065 3440 11072 3436 11057 $$ JJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 4:10 PM MDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jul 29, 4:10 PM MDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 310 PM MST SUN JUL 29 2007 .SYNOPSIS...A LOW PRESSURE DISTURBANCE OVER NEW MEXICO WILL DRIFT WESTWARD AND APPROACH ARIZONA THIS EVENING AND MONDAY. THE COMBINATION OF THIS SYSTEM AND THE CONTINUED PRESENCE OF A VERY MOIST AND UNSTABLE AIR MASS WILL RESULT IN NUMEROUS SHOWERS AND THUNDERSTORMS...SOME PRODUCING HEAVY RAIN...ACROSS MUCH OF NORTHERN ARIZONA TODAY AND MONDAY. && .DISCUSSION...SCATTERED THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON AS DEEP MONSOONAL MOISTURE AND AN UNSTABLE AIR MASS REMAIN IN PLACE ACROSS THE NORTHLAND. WITH ADDITIONAL LOCALLY HEAVY RAINS ANTICIPATED AND MANY LOCATIONS ALREADY HAVING HEAVILY SATURATED SOILS...INCLUDING MUCH OF THE LITTLE COLORADO RIVER VALLEY...IT IS LIKELY THAT THE GREATEST WEATHER THREAT FOR THE REMAINDER OF TODAY WILL BE CONTINUE TO BE AREAS WITH FLOODING ISSUES. AS SUCH...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR NORTHERN ARIZONA UNTIL LATE THIS EVENING. BEYOND TODAY...NO SIGNIFICANT MECHANISM APPEARS OVER THE NEXT 7 DAYS THAT WOULD RESULT IN A SUBSTANTIAL REDUCTION IN MOISTURE ACROSS THE REGION. THUS...WE CAN EXPECT THE DAILY CONVECTIVE PROCESS OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS TO CONTINUE WELL INTO NEXT WEEK. KD && .AVIATION... FOR THE 00Z PACKAGE...SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS WITH SCATTERED MVFR CONDITIONS TO ISOLD IFR CONDITIONS IN STRONGER STORMS. AWAY FROM STORMS...EXPECT AREAS WITH CEILINGS OF 5-9 KFT AGL. DECREASING STORM COVERAGE AND RISING CEILINGS WILL DEVELOP AFTER 05Z AND CONTINUE THROUGH MONDAY MORNING. A FEW LIGHT SHOWERS WILL STILL BE POSSIBLE. MORE STORMS FOR MONDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH ALL ZONES AZZ004>018-037>040 UNTIL 10 PM MST THIS EVENING. &&
Hazardous weather outlook, Jul 29, 10:50 AM MDT, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 950 AM MST SUN JUL 29 2007 AZZ004>018-037>040-300700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 950 AM MST SUN JUL 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY DEEP MOISTURE AND AN UNSTABLE AIR MASS WILL REMAIN OVER NORTHERN ARIZONA TODAY. SCATTERED TO NUMEROUS THUNDERSTORMS WILL ONCE AGAIN DEVELOP ACROSS THE NORTHLAND BY THE LATE MORNING AND EARLY AFTERNOON HOURS. WITH THE ADDITIONAL LOCALLY HEAVY RAINS ANTICIPATED AND MANY LOCATIONS ALREADY HAVING HEAVILY SATURATED SOILS...INCLUDING MUCH OF THE LITTLE COLORADO RIVER VALLEY...IT IS LIKELY THAT THE GREATEST WEATHER THREAT TODAY WILL BE AREAS WITH FLOODING ISSUES. AS SUCH...A FLASH FLOOD WATCH IS IN EFFECT UNTIL 10 PM MST THIS EVENING FOR ALL OF APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES. A FEW STORMS MAY ALSO PRODUCE HAIL NEAR OR SLIGHTLY LARGER THAN A HALF INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD. SOME OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL AND HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 6:53 PM MDT | Flash Flood Warning | FGZ | Gila | 97 min |
| Jul 29, 7:45 PM MDT | Flash Flood Warning | FGZ | Navajo | 2 hr |
| Jul 29, 9:32 PM MDT | Flash Flood Warning | FGZ | Gila | 88 min |
| Jul 30, 1:32 PM MDT | Severe Thunderstorm Warning | FGZ | Yavapai | 28 min |
| Jul 30, 1:48 PM MDT | Severe Thunderstorm Warning | FGZ | Yavapai | 27 min |
| Jul 30, 1:58 PM MDT | Flash Flood Watch | FGZ | Coconino, Yavapai | 7 hr |
| Jul 30, 1:59 PM MDT | Severe Thunderstorm Warning | FGZ | Yavapai | 31 min |
| Jul 30, 2:49 PM MDT | Severe Thunderstorm Warning | FGZ | Yavapai | 26 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.